Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 9, 2006, 3:38 PM MST for Coconino County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2006, 3:38 PM MST (22:38 UTC)
- Expired
- Jul 9, 2006, 4:15 PM MST
- In force
- 37 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:30 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 9, 2:30 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SUN JUL 09 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THIS WEEK WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...THE MID TO UPPER RIDGE SHIFTED SOUTHWARD TO OVER NORTHERN MEXICO AND CENTRAL TEXAS OVER THE PAST 24 HOURS. DRY WESTERLY FLOW ALOFT AND SUNNY SKIES THIS MORNING COMBINED WITH A MOIST AIR MASS BELOW 500 MB FOR ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS. A FEW STORMS HAVE BEEN SEVERE WITH AN OBSERVER IN EAST FLAGSTAFF REPORTING NICKEL SIZE HAIL. TEMPERATURES ALOFT COOL HEADING INTO THIS EVENING AS A WEAK DISTURBANCE MOVES ACROSS NORTHERN ARIZONA FROM THE WEST. WILL HAVE TO REMAIN ON THE LOOKOUT FOR SOME OVERNIGHT THUNDERSTORM ACTIVITY AS REMNANT OUTFLOW BOUNDARIES AND MOIST BOUNDARY LAYER INTERACT WITH THE COOLING ALOFT. IN ANY EVENT...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE UNTIL AROUND SUNSET. WE WILL JUST HAVE TO WAIT AND SEE IF ANY NIGHTTIME ACTIVITY TRANSPIRES. FOR MONDAY AND TUESDAY THE MID TO UPPER RIDGE WILL REMAIN OVER NORTHERN MEXICO AND CENTRAL TEXAS. THIS WILL RESULT DRY CONDITIONS ABOVE 500 MB BUT MOIST CONDITIONS BELOW. MODELS CONTINUE TO SHOW SOME DRYING IN THE BOUNDARY LAYER BUT THIS IS A COMMON WEAKNESS OF THE MODELS. THINK THERE WILL BE ENOUGH MOISTURE FLOW FROM MEXICO TO KEEP THE BOUNDARY LAYER MOIST. THE SOUTHWEST TO WEST FLOW WILL BRING IN A SLIGHT WARM CAP WHICH WILL REDUCE THE CHANCES OF MEASURABLE PRECIPITATION. HOWEVER...WESTERLY FLOW NORMALLY RESULTS IN BETTER VERTICAL SHEAR PROFILES FOR ORGANIZED CONVECTION AND THE MID LEVEL WARM CAP CAN HELP THE AIR MASS ACHIEVE HIGHER CAPE VALUES. SO FOR MONDAY AND TUESDAY EXPECT FEWER STORMS BUT THE STORMS THAT DO FORM ARE LIKELY TO BE STRONGER WITH A HIGHER POTENTIAL TO PRODUCE SEVERE WEATHER AND FLOODING. FROM WEDNESDAY INTO SATURDAY MODELS CONTINUE TO SHOW THE MID TO UPPER RIDGE SHIFTING NORTHWARD. THIS WOULD BE ACCOMPANIED BY A PUSH OF DEEP MONSOON MOISTURE NORTHWARD AND A RETURN TO WIDESPREAD THUNDERSTORM ACTIVITY. && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REST OF THE AFTERNOON...DIMINISHING THROUGH 03Z TONIGHT. SKIES WILL SLOWLY BECOME PARTLY CLOUDY THROUGH THE NIGHT TIME HOURS. EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP AFTER 18Z MONDAY ACROSS THE HIGH TERRAIN AREAS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 9, 10:00 AM MST, 5 hours 38 minutes before
PHXWRKHWO DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN JUL 9 2006 AZZ004>018-037>040-100700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN ARIZONA TODAY. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE VERTICAL WIND PROFILE WILL SUPPORT AN ISOLATED SEVERE THUNDERSTORM OR TWO WITH HAIL UP TO AN INCH IN DIAMETER THE MAIN THREAT. FOR THE MOST PART THUNDERSTORMS WILL BE LOCATED FROM FLAGSTAFF...HEBER AND SHOW LOW NORTHWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA EACH DAY. GUSTY WINDS...LOCALLY HEAVY RAIN AND HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:21 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 24 min |
| Jul 9, 12:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Jul 9, 12:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 31 min |
| Jul 9, 1:04 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 17 min |
| Jul 9, 1:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Jul 9, 1:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Jul 9, 2:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Jul 9, 2:33 PM MST | Flash Flood Warning | FGZ | Coconino | 27 min |
| Jul 9, 4:14 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 21 min |
| Jul 9, 4:45 PM MST | Flash Flood Warning | FGZ | Coconino | 60 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.